Jump to content
Sign in to follow this  
TroutMask

Scared and Frustrated

Recommended Posts

So here's my background:

Back in the late 1990's I was having a stressful time at work and my sleep started being impacted. I wouldn't have much difficulty falling or staying asleep, but I would wake early (4-5 a.m.) every night, leaving me exhausted throughout the day. I tried various naturopathic remedies to no avail, and finally visited my doctor. Working with him, and eventually a psychiatrist, I tried a number of antidepressant medications, none of which helped. Finally in the early 2000's after years of struggling with my sleep, a new doctor recommended that I try Remeron. Within my first dose I slept like I hadn't since the onset of my issues, and felt rested and happy. I had finally found my miracle drug.

I've tried coming off Remeron a few times over the years and haven't been successful in doing so, and have now been on the drug for about 15 years. I have experienced no diminishment in effectiveness over that time and have kept my dose at about 33 mg. (I take 3/4 of a 45 mg. tablet at bedtime).

A few weeks ago, I decided to try Rogaine to counteract my slightly thinning hair. I noticed early on that it was effecting my sleep, making me have vivid dreams and wake early on some days. I decided to try to stick with it for a couple of weeks to see if this regulated, but finally abandoned my regimen a week ago. Unfortunately, my sleep issues remain, and I've been waking up wide awake at 4-5 a.m. every day, even though my Remeron dosage has remained constant. I feel headachey, tired, and all these feelings that I remember from when I was first having issues 15 years ago. It appears that my depression has returned once again, and now I'm terrified that my Rogaine trial has upset my Remeron miracle cure.

I've read that Rogaine has a fairly long half-life and am hoping that once the drug has fully cleared my system that I will return to my normal state, but I'm struggling every day right now. Any advice on what is happening to me or what to do?

Share this post


Link to post
Share on other sites

I’m so sorry 😐 to hear that you are 

experiencing some difficulties right now 

All I can offer is my prayers that God 

bless you and send the right miracle drug

to help you to overcome your struggles.

Hang in there my friend and hopefully 

your medication will begin to work real

soon.

 

Share this post


Link to post
Share on other sites

Hi TroutMask! That is a bummer! Somehow you had a bad drug interaction and then it's hard to get back to how it used to be. I've dealt with something similar and it really threw me off balance and took so long to get balanced again yet I did make progress. Hopefully with some more time things will improve. Hang in there!

Share this post


Link to post
Share on other sites

Hi Troutmask

 

     Ive been on Remeron for a couple years now and ive gone through what you describe a few times while introducing other meds in the mix. Anytime Ive discontinued a med that interfered with sleep it would take me a longtime for the Remeron to work again. Rogaine has a crazy long half life so it might take you a bit longer but youll get there for sure. Good luck

 

Take care

Share this post


Link to post
Share on other sites

How long did it take you to work up to 35mg?  I am trying to get past 7.5 mg but it just seems to sedating; briefly went to 15 a few months back but couldn’t tolerate it. I also use Rogaine and never thought about drug interaction. However I was on Rogaine prior to starting remeron. However I suffer from early morning wakings I can’t remember the last time I used an alarm clock.

Share this post


Link to post
Share on other sites

Well, I have truly wonderful news to report.  It took about ten days post-discontinuation of the Rogaine, but my sleep cycle has returned to baseline.  Thanks to everyone who wrote soothing assurances, which I read often during my state of imbalance.  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...